Provigil...what is your opinion?
Aug 4, 2008
I suffer from severe fatigue and my doctor wants me to try Provigil. What is your opinion? Thanks guru man
Response from Mr. Vergel
PROVIGIL is a prescription medicine used to improve wakefulness in adults who experience excessive sleepiness (ES) due to one of the following diagnosed sleep disorders: obstructive sleep apnea (OSA), shift work sleep disorder (SWSD), or narcolepsy.
It is used in HIV off label to treat fatigue. A pilot study done by Dr Judith G. Rabkin in NYC showed good results in increasing energy levels and mood in people with HIV. There is a larger study now recruiting :
I have taken Provigil for three years on and off and absolutely love it. I take a very small dose of 100 mg at morning time when I am too fatigued to work. I have mild sleep apnea and did not enjoy using a CPAP machine. I experience mood elevation also.
Two bad thing: it is expensive and many insurance companies do not wan to pay for it, and it is metabolized in the P450liver enzimatic path, so there may be interactions with HIV medications that use the same path. So far we have no interaction data since many pharmaceutical companies do not include this drug in their "normal" list of drugs to test.
Insurance companies that do not wan to pay for the drug argue that cheaper amphetamine-based products do the same thing. What they ignore is that Provigil is not an amphetamine and it has no habit forming properties. It is not classified as a Class II drug as amphetamines are. It also does not decrease appetite. The company has a patient assistance program (I have not audited it, however). You can have your questions about reimbursement answered by calling the PROVIGIL Reimbursement Assistance Hotline at 1-800-675-8415.
Some people are very sensitive to it and experience nervousness with it. I say if that happens try half a pill and build up from there.
Of course, Provigil is not a substitue for a good night sleep.
I hope this helps!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Sex With Sex Worker Worried I Have HIV
- Black Spots After Anal Fingering Worried I Have HIV
- Itchy Red Spots After Drinking After Someone Sign Of HIV AIDS
- Muscle Ache After Rubbing Penis Sign Of HIV AIDS
- Pain In Balls After Touching Vaginal Secretions Sign Of HIV AIDS
- Sore On Mouth After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.